Alert archive / Alabama / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 97, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2024, 6:06 PM CDT for Washington County, Alabama; Greene County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2024, 6:06 PM CDT (23:06 UTC)
- Expired
- Jul 14, 2024, 6:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Washington County, AL, Greene County, MS
The radar
The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429
WUUS54 KMOB 142306
SVRMOB
ALC129-MSC041-142330-
/O.NEW.KMOB.SV.W.0097.240714T2306Z-240714T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
606 PM CDT Sun Jul 14 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Washington County in southwestern Alabama...
Northeastern Greene County in southeastern Mississippi...
* Until 630 PM CDT.
* At 606 PM CDT, a severe thunderstorm was located over Fruitdale, or
13 miles northeast of Leakesville, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3136 8851 3139 8841 3127 8823 3120 8846
TIME...MOT...LOC 2306Z 311DEG 8KT 3132 8843
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
211 follow-up statement
247 WWUS54 KMOB 142316 SVSMOB Severe Weather Statement National Weather Service Mobile AL 616 PM CDT Sun Jul 14 2024 ALC129-MSC041-142330- /O.CON.KMOB.SV.W.0097.000000T0000Z-240714T2330Z/ Washington AL-Greene MS- 616 PM CDT Sun Jul 14 2024 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTHWESTERN WASHINGTON AND EAST CENTRAL GREENE COUNTIES... At 615 PM CDT, a severe thunderstorm was located 5 miles south of Fruitdale, or 11 miles northeast of Leakesville, moving southeast at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Fruitdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3132 8850 3137 8838 3127 8823 3120 8846 TIME...MOT...LOC 2315Z 332DEG 10KT 3126 8841 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:42 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 14, 2:42 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
242 PM CDT Sun Jul 14 2024
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Monday)
Issued at 242 PM CDT Sun Jul 14 2024
Latest water vapor imagery shows a mid level trough swinging into
the Lower Mississippi Valley with mid level ridging off the SE US
coast. Persistent southwesterly flow has allowed an abundance of
moisture to filter into the region, with PW values above the 90th
percentile for this time of year (>2.15 inches). Showers and
thunderstorms are developing over central Mississippi, along a
convergence axis and enhanced by shortwaves rotating around the
eastern periphery of the trough. Expect this activity to move into
our northern counties over the next couple of hours. Meanwhile,
isolated thunderstorms were developing along the seabreeze which has
lifted to near the I-10 corridor. Thunderstorms are expected to
dissipate this evening with the loss of daytime heating. Outside of
thunderstorms, temperatures will continue to climb this afternoon,
warming into the mid 90 to upper 90s. Heat indices will reach 105 to
110 degrees and a Heat Advisory remains in effect until 7 PM.
Overnight lows will fall into the lower to mid 70s, except along the
coast where lows will remain in the upper 70s.
The upper level trough will remain over the region on Monday, with
several shortwaves moving through the area. This will keep a higher
confidence and coverage of thunderstorms over the area through the
day, with the best chances during the afternoon as the seabreeze
moves inland and provides a focus for convection. Temperatures will
be similar to those today, with highs warming into the lower to mid
90s once again. Heat indices will be in the 105 to 110 degree range
again on Monday. /73
SHORT AND LONG TERM...
(Monday night through Saturday)
Issued at 242 PM CDT Sun Jul 14 2024
The initial trough moving through the area on Monday will gradually
weaken and flow aloft will briefly become zonal. Despite this, weak
shortwaves will continue to move through the region, bringing a
greater coverage for afternoon convection each afternoon. By
Wednesday, a trough over the Northern Plains will amplify as it
moves eastward, with a weak surface front trailing from its parent
low over the Great Lakes. The trough will move eastward through the
latter part of the week, sending the front eastward and into the
region by Thursday. Model consensus is decent enough to warrant
definite PoPs in for the latter half of the work week, when the
the trough begins to move through the area. Confidence on just how
far south the front makes it and the timing of it is low, so high
PoPs will continue into Saturday as well. Temperatures through
the period will be a tad cooler, given the lower heights, cloud
cover, and rain potential. Expect highs in the upper 80s and
overnight lows in the lower to mid 70s. /73
&&
.MARINE...
Issued at 242 PM CDT Sun Jul 14 2024
Light winds will follow a diurnal pattern into mid
week with onshore flow during the day and offshore flow at night.
Expect light southwesterly to westerly winds early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 75 93 76 93 76 94 76 92 / 30 70 10 70 10 60 30 80
Pensacola 77 92 79 92 79 92 78 91 / 20 50 20 60 20 60 40 80
Destin 80 92 81 91 80 91 80 90 / 30 40 20 60 20 60 30 70
Evergreen 73 94 74 94 74 94 73 92 / 30 60 20 70 10 70 30 80
Waynesboro 73 96 74 96 74 97 73 93 / 30 40 10 60 10 60 30 80
Camden 73 94 74 93 74 94 73 92 / 30 30 20 70 20 70 30 90
Crestview 74 95 74 95 74 94 74 94 / 30 60 10 70 10 70 20 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>053-059-060-
261>266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jul 14, 2:54 PM CDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
254 PM CDT Sun Jul 14 2024
ALZ051-142045-
Choctaw AL-
254 PM CDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CHOCTAW COUNTY THROUGH
345 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Lisman, or 13 miles northwest of Butler, moving
east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Butler, Lisman, and Pennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 8793 3228 8793 3228 8794 3230 8794
3230 8800 3228 8801 3228 8802 3226 8801
3218 8801 3215 8802 3214 8804 3211 8805
3209 8804 3206 8807 3207 8810 3206 8811
3213 8844 3231 8842
TIME...MOT...LOC 1954Z 279DEG 9KT 3222 8838
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, Jul 14, 4:39 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
439 PM CDT Sun Jul 14 2024
ALZ051>053-142215-
Clarke AL-Choctaw AL-Washington AL-
439 PM CDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CHOCTAW...
NORTHWESTERN WASHINGTON AND WEST CENTRAL CLARKE COUNTIES THROUGH 515
PM CDT...
At 438 PM CDT, Doppler radar was tracking a strong thunderstorm over
Millry, or 12 miles north of Chatom, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Millry, Silas, and Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 8827 3158 8843 3184 8829 3177 8796
TIME...MOT...LOC 2138Z 206DEG 10KT 3164 8829
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
21Special weather statement, Jul 14, 5:01 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Mobile AL 501 PM CDT Sun Jul 14 2024 ALZ051>053-142230- Clarke AL-Choctaw AL-Washington AL- 501 PM CDT Sun Jul 14 2024 ...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CHOCTAW... NORTHEASTERN WASHINGTON AND NORTHWESTERN CLARKE COUNTIES THROUGH 530 PM CDT... At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 4 miles southeast of Millry, or 9 miles north of Chatom, moving east at 5 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Saint Stephens, Millry, and Coffeeville. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3149 8830 3171 8835 3181 8797 3155 8790 TIME...MOT...LOC 2201Z 268DEG 5KT 3160 8825 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH 21
Special weather statement, Jul 14, 5:37 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Mobile AL
537 PM CDT Sun Jul 14 2024
MSZ076-142300-
Greene MS-
537 PM CDT Sun Jul 14 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN GREENE COUNTY THROUGH
600 PM CDT...
At 537 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Richton, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Greene
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3144 8864 3144 8854 3125 8850 3122 8880
3137 8882
TIME...MOT...LOC 2237Z 255DEG 5KT 3132 8872
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
21Special weather statement, Jul 14, 5:59 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
559 PM CDT Sun Jul 14 2024
ALZ052-MSZ076-142345-
Washington AL-Greene MS-
559 PM CDT Sun Jul 14 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN WASHINGTON AND
GREENE COUNTIES THROUGH 645 PM CDT...
At 559 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles north of McLain to 9 miles north of
Leakesville to Fruitdale. Movement was south at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leakesville, Deer Park, and Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3140 8884 3143 8845 3146 8831 3120 8821
3114 8844 3112 8884
TIME...MOT...LOC 2259Z 014DEG 5KT 3127 8876 3129 8852 3133 8841
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
21The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:05 AM CDT | Heat Advisory | MOB | Baldwin, Choctaw, Clarke, Covington, Escambia, Mobile and 1 more | 16 hr |
| Jul 14, 2:54 PM CDT | Special Weather Statement | MOB | Choctaw | 51 min |
| Jul 14, 4:39 PM CDT | Special Weather Statement | MOB | Washington | 36 min |
| Jul 14, 5:01 PM CDT | Special Weather Statement | MOB | Washington | 29 min |
| Jul 14, 6:53 PM CDT | Special Weather Statement | MOB | Washington | 37 min |
| Jul 14, 6:56 PM CDT | Special Weather Statement | MOB | Escambia | 34 min |
| Jul 14, 5:37 PM CDT | Special Weather Statement | MOB | Greene | 23 min |
| Jul 14, 5:59 PM CDT | Special Weather Statement | MOB | Greene | 46 min |
| Jul 14, 6:35 PM CDT | Special Weather Statement | MOB | Greene, Perry | 55 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2024Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.